Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 3, NWS Austin/San Antonio, TX

January 16, 2010DeWitt County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jan 16, 2010, 2:03 AM CST for DeWitt County, Texas. It took effect at Jan 17, 2010, 4:00 PM CST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2010, 2:03 AM CST (08:03 UTC)
In effect from
Jan 17, 2010, 4:00 PM CST
Expired
Jan 19, 2010, 7:38 AM CST
In force
40 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County DeWitt County, TX

The radar

The Austin/San Antonio radar (KEWX), 95 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Guadalupe River near Cuero (CUET2).

Action stage
19 ft
Minor stage
24 ft
Moderate stage
33 ft
Major stage
37 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WGUS44 KEWX 160803
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
203 AM CST SAT JAN 16 2010

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  CUERO...GUADALUPE RIVER
 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC123-170203-
/O.NEW.KEWX.FL.W.0003.100118T0224Z-100119T1017Z/
/CUET2.1.ER.100118T0224Z.100118T1200Z.100118T2217Z.NO/
203 AM CST SAT JAN 16 2010

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE GUADALUPE RIVER NEAR CUERO.
* FROM SUNDAY EVENING TO LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:30 AM SATURDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO 
  NEAR 24.6 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  MONDAY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.3 FEET ON APR 21 
  1992.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  CUERO             19   24   15.6   SAT 01 AM  16.4  21.0  24.6  21.1  15.5

$$
5 follow-up statements
976 
WGUS84 KEWX 170100
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
700 PM CST SAT JAN 16 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY

NO RAINFALL IS FORECAST FOR THE NEXT 48 HOURS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC123-171900-
/O.EXT.KEWX.FL.W.0003.100117T1609Z-100119T0846Z/
/CUET2.1.ER.100117T1609Z.100118T0000Z.100118T2046Z.NO/
700 PM CST SAT JAN 16 2010

 THE FLOOD WARNING CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* AT  6:30 PM SATURDAY THE STAGE WAS 20.1 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO 
  RISE TO NEAR 25.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY MONDAY EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  CUERO             19   24   20.1   SAT 06 PM  25.2  19.8  14.2  12.0      

$$
468 
WGUS84 KEWX 171452
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
852 AM CST SUN JAN 17 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC123-180852-
/O.EXT.KEWX.FL.W.0003.100117T2200Z-100119T0808Z/
/CUET2.1.ER.100117T2200Z.100118T0600Z.100118T2008Z.NO/
852 AM CST SUN JAN 17 2010

 THE FLOOD WARNING CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* AT  8:30 AM SUNDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE 
  TO NEAR 25.2 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  CUERO             19   24   22.3   SUN  8 AM  25.1  19.5  14.0  11.0   9.7

$$
448 
WGUS84 KEWX 180135
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
735 PM CST SUN JAN 17 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  SANDIES CREEK NEAR WESTHOFF AFFECTING DE WITT COUNTY
  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC123-181935-
/O.EXT.KEWX.FL.W.0004.000000T0000Z-100118T2209Z/
/WHOT2.2.ER.000000T0000Z.100117T1800Z.100118T1009Z.NO/
735 PM CST SUN JAN 17 2010

 THE FLOOD WARNING CONTINUES FOR
  THE SANDIES CREEK NEAR WESTHOFF.
* AT  7:15 PM SUNDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY 
  TOMORROW.
* IMPACT...AT 22.0 FEET...SANDIES CREEK ESCAPES THE CHANNEL HUNDREDS OF YARDS 
  INTO THE FLOOD PLAIN FROM THE HEADWATERS TO THE GUADALUPE RIVER CONFLUENCE.  
  LIVESTOCK IN LOW AREAS ARE CUT OFF AND POTENTIALLY DROWNED.  SECONDARY ROADS 
  AND LOW BRIDGES ARE FLOODED AND DANGEROUS.  THE APPROACHES OF THE 
  WESTHOFF/CHEAPSIDE ROAD BRIDGE OVER SANDIES CREEK ARE FLOODED AND WATER IS TO 
  THE BOTTOM OF THE BRIDGE.

$$

TXC123-181935-
/O.EXT.KEWX.FL.W.0003.000000T0000Z-100119T0808Z/
/CUET2.1.ER.100118T0057Z.100118T1200Z.100118T2008Z.NO/
735 PM CST SUN JAN 17 2010

 THE FLOOD WARNING CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* AT  7:30 PM SUNDAY THE STAGE WAS 24.1 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.2 FEET BY TOMORROW 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  WESTHOFF          12   21   22.4   SUN 07 PM  11.8   5.7   4.2   3.9      
  CUERO             19   24   24.1   SUN 07 PM  19.4  13.0  10.8  10.1      

$$
362 
WGUS84 KEWX 181434
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
834 AM CST MON JAN 18 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC123-190834-
/O.EXT.KEWX.FL.W.0003.000000T0000Z-100119T0846Z/
/CUET2.1.ER.100118T0057Z.100118T1400Z.100118T2046Z.NO/
834 AM CST MON JAN 18 2010

 THE FLOOD WARNING CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* AT  8:30 AM MONDAY THE STAGE WAS 25.2 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  AFTERNOON.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   TUE   WED   THU   FRI   SAT
  CUERO             19   24   25.2   MON  8 AM  19.2  12.6  10.8  10.0   9.7

$$
950 
WGUS84 KEWX 190129
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
729 PM CST MON JAN 18 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  GUADALUPE RIVER NEAR CUERO AFFECTING DE WITT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC123-191338-
/O.EXT.KEWX.FL.W.0003.000000T0000Z-100119T1338Z/
/CUET2.1.ER.100118T0057Z.100118T1400Z.100119T0138Z.NO/
729 PM CST MON JAN 18 2010

 THE FLOOD WARNING CONTINUES FOR
  THE GUADALUPE RIVER NEAR CUERO.
* AT  6:30 PM MONDAY THE STAGE WAS 24.4 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TO BELOW FLOOD STAGE 
  LATE THIS EVENING.
* IMPACT...AT 24.0 FEET...MINOR LOWLAND FLOODING EXTENDS INTO THE LEFT FLOOD 
  PLAIN ABOVE CUERO. FLOODPLAIN UNDER SEVERAL FEET OF WATER IN MANY PLACES..

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   TUE   WED   THU   FRI   SAT
  CUERO             19   24   24.4   MON 06 PM  13.5  11.2  10.4  10.0      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jan 15, 11:47 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Jan 15, 11:47 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1147 PM CST FRI JAN 15 2010

.AVIATION...WIDESPREAD MOSTLY LIGHT RAIN CONTINUES LATE THIS
EVENING OVER HILL COUNTRY..RIO GRANDE PLAINS AND MUCH OF SOUTH
CENTRAL TEXAS GENERALLY ALONG AND NORTH OF HIGHWAY 90. RAINS WILL
CONTINUE TO TAPER OFF FROM THE SOUTHEAST OVERNIGHT AS THE UPPER
LOW MOVES NORTH. I-35 CORRIDOR TERMINALS VFR TO OCNL MVFR CIGS
OVERNIGHT WITH LIGHT RAINS TAPERING OFF LATE TONIGHT. AFTER
SUNRISE VFR CIGS.. CLEARING BY LATE AFTERNOON. NORTH WINDS 10 TO
15 KTS OVERNIGHT AND NORTHWEST 10 TO 15 KTS SATURDAY. KDRT
TERMINAL MVFR CIGS WITH PATCHY LIGHT RAIN TIL LATE TONIGHT.
CONDITIONS BECOMING VFR BY LATE MORNING. NORTH WINDS 5 TO 10 KTS
BECOMING NORTHWEST 5 TO 10 KTS OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 919 PM CST FRI JAN 15 2010/

DISCUSSION...
HEAVY RAINS HAVE ENDED ACROSS THE FLASH FLOOD WATCH AREA...THUS
THE WATCH HAS BEEN CANCELLED. THERE IS STILL ONE BAND OF MODERATE
TO HEAVY RAIN MOVING WEST ACROSS BURNET COUNTY. HOWEVER THIS BAND
WAS ALSO WEAKENING. THE UPPER LEVEL LOW PRESSURE SYSTEM IS BEGINNING
TO PULL OUT TO THE NORTHEAST WHICH IS ALLOWING THE ENTRAINMENT OF
DRIER AIR ACROSS SOUTH CENTRAL TEXAS. THE ENTRAINMENT OF DRIER AIR
IS THE PRIMARY FACTOR ENDING THE HEAVY RAINFALL THREAT. WRAP-AROUND
SHOWERS WILL STILL CONTINUE OVERNIGHT...WITH THE RAINFALL ENDING
ACROSS OUR FAR EASTERN COUNTIES SATURDAY MORNING. RUNOFF WILL
CONTINUE TO IMPACT RIVERS AND STREAMS TONIGHT INTO SATURDAY.

PREV DISCUSSION... /ISSUED 618 PM CST FRI JAN 15 2010/

AVIATION...WIDESPREAD LIGHT TO OCCASIONALLY MODERATE RAIN WILL
CONTINUE THIS EVENING FROM THE EASTERN HILL COUNTRY EASTWARD TO
ENCOMPASS MUCH OF THE EASTERN HALF OF SOUTH CENTRAL TEXAS. RAINS
WILL BEGIN TO TAPER OFF FROM THE SOUTH AND WEST LATE THIS EVENING
AND OVERNIGHT AS THE UPPER LOW MOVES NORTH. I-35 CORRIDOR TERMINALS
VFR CIGS THIS EVENING WITH PATCHY MVFR CIGS WITH WIDESPREAD MVFR
VSBYS IN LIGHT TO OCNL MODERATE RAIN AND FOG. BECOMING AFTER
MIDNIGHT MVFR CIGS WITH RAINS ENDING. AFTER SUNRISE VFR CIGS..
CLEARING BY LATE AFTERNOON. NORTH WINDS 15 TO 20 KTS THIS EVENING
LOWERING TO 10 TO 15 KTS OVERNIGHT AND NORTHWEST 10 TO 15 KTS
SATURDAY. KDRT TERMINAL MVFR CIGS WITH PATCHY LIGHT RAIN TIL LATE
EVENING. CONDITIONS BECOMING VFR BY LATE MORNING. NORTH WINDS 5 TO
10 KTS BECOMING NORTHWEST 5 TO 10 KTS OVERNIGHT.

PREV DISCUSSION... /ISSUED 323 PM CST FRI JAN 15 2010/

DISCUSSION...
LIGHT TO OCCASIONAL MODERATE RAIN WILL CONTINUE ACROSS OUR AREA
AND BEGIN TO DOWNTREND AFTER MIDNIGHT AS THE UPPER LOW PROGRESSES
SLOWLY TO THE NE AND MERGES WITH ANOTHER UPPER LOW DROPPING SE
INTO THE SOUTHERN PLAINS. RAIN WILL LINGER EARLY SATURDAY ACROSS
OUR EASTERN HALF...BUT SHOULD BE GONE BY MID DAY. RAINFALL RATES
ARE CURRENTLY RANGING FROM ONE TENTH TO ONE QUARTER INCH PER HOUR
AND ARE NOT ANTICIPATED TO INCREASE OVERNIGHT. ADDITIONAL RAINFALL
AMOUNTS OVERNIGHT WILL BRING STORM TOTALS IN AND AROUND BEXAR
COUNTY TO BETWEEN 3-5 INCHES...WITH SOME SPOTTY TOTALS NEAR 6
INCHES. STORM TOTALS ELSEWHERE WILL GENERALLY RANGE FROM 1-3
INCHES...ALTHOUGH SOME LOCATIONS MAY END UP WITH SLIGHTLY LESS
THAN ONE INCH. VERY LITTLE COLD AIR ADVECTION IS FORECAST BEHIND
THIS SYSTEM ON SATURDAY...SO HIGHS WILL REACH UP INTO THE MID 50S
TO MID 60S. RADIATION-TYPE FOG IS FORECAST TO DEVELOP LATE
SATURDAY NIGHT INTO SUNDAY...GIVEN WET SURFACES...LIGHT WINDS AND
MOSTLY CLEAR SKIES. A HIGHER CONFIDENCE WIDESPREAD FOG EVENT IS
SETTING UP FOR SUNDAY NIGHT INTO MONDAY AS A WEAK MOISTURE
ADVECTION COMPONENT TO THE LOWER BOUNDARY LAYER FLOW KICKS-IN. FOG
IS FORECAST AGAIN MONDAY NIGHT INTO TUESDAY MORNING AS MOISTURE
ADVECTION CONTINUES AHEAD OF AN UPPER LEVEL DISTURBANCE FORECAST
TO PUSH ACROSS LATE WEDNESDAY INTO EARLY THURSDAY. RAIN CHANCES
WILL COME BACK TO THE FORECAST ON TUESDAY AND PEAK WEDNESDAY AHEAD
OF THIS SYSTEM...WITH THE BEST CHANCES ACROSS OUR EASTERN-MOST
COUNTIES. A WARMING TREND IS FORECAST NEXT WEEK AHEAD OF THE UPPER
LEVEL DISTURBANCE...WITH ABOVE NORMAL TEMPERATURES EXPECTED.
DISAGREEMENT IN THE 12Z MEDIUM RANGE MODEL SOLUTIONS LEND LOW
CONFIDENCE TO THE FORECAST BEYOND THURSDAY OF NEXT WEEK...BUT
WORTHY OF NOTE IS THE 12Z GFS WHICH SHOWS A LARGE/DEEP TROUGH
PROGRESSING EAST ACROSS THE ROCKIES AND NORTHERN MEXICO NEXT
FRIDAY...PERHAPS BECOMING A BIG WEATHER-MAKER FOR TEXAS NEXT
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              45  56  41  68  47 / 100  10   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  46  57  39  67  42 / 100  10   0   0  -
NEW BRAUNFELS MUNI AIRPORT     45  58  41  67  45 / 100  10   0   0  -
BURNET MUNI AIRPORT            42  56  38  64  46 / 100  10   0   0  -
DEL RIO INTL AIRPORT           47  65  43  67  49 /  40  10   0   0  -
GEORGETOWN MUNI AIRPORT        43  55  39  65  46 / 100  10  -    0  -
HONDO MUNI AIRPORT             44  62  37  66  46 / 100  10   0   0  -
SAN MARCOS MUNI AIRPORT        45  58  40  68  46 / 100  10   0   0  -
LA GRANGE - FAYETTE REGIONAL   45  57  41  66  46 /  70  20  10   0  -
SAN ANTONIO INTL AIRPORT       46  60  42  69  48 / 100  10   0   0  -
STINSON MUNI AIRPORT           46  60  41  67  48 / 100  10   0   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/02
Hazardous weather outlook, Jan 15, 10:28 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1028 PM CST FRI JAN 15 2010

TXZ171>173-183>194-202>209-217>225-228-170430-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1028 PM CST FRI JAN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 15, 8:20 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 PM CST FRI JAN 15 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      1 SW SAN MARCOS         29.87N  97.94W
01/15/2010                   HAYS               TX   LAW ENFORCEMENT

            1 FT OF WATER OVER THE ROAD ON MCKIE ST NEAR I35. ROAD
            CLOSED

&&

EVENT NUMBER EWX1000008

JPB
Local storm report, Jan 15, 10:23 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1023 PM CST FRI JAN 15 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLOOD            1 S PLEASANTON          28.95N  98.49W
01/14/2010                   ATASCOSA           TX   LAW ENFORCEMENT

            MINOR FLOODING ON AN UNDERPASS NEAR PLEASANTON AT
            HIGHWAY 97... WEST OF 1-35.

0815 PM     FLOOD            3 E PLEASANTON          28.96N  98.44W
01/14/2010                   ATASCOSA           TX   LAW ENFORCEMENT

            WATER OVER THE ROAD AT JUNCTION I-37 AND HIGHWAY 281.

1120 PM     FLOOD            8 N PLEASANTON          29.08N  98.49W
01/14/2010                   ATASCOSA           TX   LAW ENFORCEMENT

            FM 536 TO FM 1784 IN NORTHERN ATASCOSA IS CLOSED DUE TO
            WATER ON THE ROAD.

0300 AM     FLOOD            2 W LEMING              29.07N  98.52W
01/15/2010                   ATASCOSA           TX   DEPT OF HIGHWAYS

            FM 1470 CLOSED DUE TO WATER ON THE ROAD FOM US 281 TO
            FM 3498.

0415 AM     FLOOD            4 ESE POTEET            29.02N  98.52W
01/15/2010                   ATASCOSA           TX   DEPT OF HIGHWAYS

            FM 2146 CLOSED DUE TO WATER ON THE ROAD FROM SH 173 TO
            FM 476.

0430 AM     FLOOD            2 E SAN ANTONIO         29.42N  98.46W
01/15/2010                   BEXAR              TX   BROADCAST MEDIA

            CAR STRANDED IN WATER COVERING THE SIDE ROAD AT I-35
            AND SALADO CREEK. NO HIGH WATER RESCUE REPORTED.

0346 PM     FLASH FLOOD      SAN ANTONIO             29.42N  98.49W
01/15/2010                   BEXAR              TX   DEPT OF HIGHWAYS

            NUMEROUS ROAD CLOSURES IN SAN ANTONIO DUE TO FLOODING

0810 PM     FLASH FLOOD      1 SW SAN MARCOS         29.87N  97.94W
01/15/2010                   HAYS               TX   LAW ENFORCEMENT

            1 FT OF WATER OVER THE ROAD ON MCKIE ST NEAR I35. ROAD
            CLOSED

&&

EVENT NUMBER EWX1000001 EWX1000002 EWX1000003 EWX1000006 EWX1000005
EWX1000004 EWX1000007 EWX1000008

JPB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 7:29 PM CSTAreal Flood AdvisoryEWXBlanco, Burnet2 hr
Jan 16, 12:21 AM CSTAreal Flood AdvisoryEWXCaldwell6 hr
Jan 16, 2:20 AM CSTAreal Flood AdvisoryEWXWilliamson4 hr
Jan 16, 6:39 AM CSTAreal Flood AdvisoryEWXCaldwell6 hr

Nearby

River Flood Warnings in Texas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.